MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11633
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the valve of the flexor raabe guiding sheath detached from the sheath during introduction of the dilator.This occurred during a procedure to angioplasty an unspecified vessel in a (b)(6) male.No additional information has been provided.No patient adverse effects were reported.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.According to the complainant, the complaint device will not be returned to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information was received from the complainant on 15jan2019 with further event details.According to the complainant, during an angiogram for angioplasty procedure, the complaint device was being handled for insertion into the patient's leg via a "side approach" when the separation occurred.After the separation, the complaint device was not used.There were no other devices, including a dilator in use at the time of the event.There was no blood loss.The patient's anatomy was described as normal and the procedure was successfully completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation evaluation: a review of the complaint history, device history and documentation, drawing, instructions for use (ifu), manufacturing instructions, quality controls and specifications were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Photos were provided by the customer that show the hub separated from a 7.0fr raabe sheath.Additionally a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed.The dhr for kcfw-7.0-38-55-rb-raabe lot 8507237 was reviewed and three nonconformances were noted, however none of them were related to the reported failure.Furthermore, a software search revealed this to be the only complaint reported for any failure on complaint lot 8507237.It was concluded that there is no evidence that nonconforming product exists in house or in field.It should be noted there were no other reported complaints for this lot number (8507237).Moreover, an ifu is provided with the device, which states "insert the introducer dilator over the wire into the sheath." it goes on to say "withdraw the sheath and dilator as a unit." based on the review of current documentation, cook has concluded that inspection activities are in place to prevent the release of non-conforming product related to the reported failure mode.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: g5 this mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8096043
Report Number1820334-2018-03321
Device Sequence Number2640161
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)210112(10)8507237
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model NumberG11633
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Device Lot Number8507237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer01/15/2019
02/26/2019
03/17/2020
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/21/2019
02/28/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 X 260 CM HYDROPHILIC WIRE GUIDE
Patient Age58 YR